Alert archive / Colorado / Wind Advisories in 2014
Wind Advisory 7, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 28, 2014, 10:27 AM MDT for 4 counties in Colorado. It took effect at Apr 28, 2014, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 10:27 AM MDT (16:27 UTC)
- In effect from
- Apr 28, 2014, 12:00 PM MDT
- Expired
- Apr 28, 2014, 8:46 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 4.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WWUS75 KGJT 281627 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1027 AM MDT MON APR 28 2014 COZ021-290030- /O.NEW.KGJT.WI.Y.0007.140428T1800Z-140429T0300Z/ /O.CON.KGJT.FZ.A.0002.140429T0600Z-140429T1500Z/ FOUR CORNERS/UPPER DOLORES RIVER- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS 1027 AM MDT MON APR 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING WITH THE HIGHEST WINDS EXPECTED THIS AFTERNOON UNTIL NEAR SUNSET. TEMPERATURES BELOW FREEZING ARE POSSIBLE AFTER MIDNIGHT WITH THE COLDEST TEMPERATURES POSSIBLY OCCURRING BETWEEN 5 AM AND 7 AM MDT. * WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH...MAINLY ALONG AND WEST OF HIGHWAY 491. * VISIBILITY...MAY BE REDUCED TO UNDER 5 MILES IN BLOWING DUST. * TEMPERATURE...TEMPERATURES MAY DROP INTO THE MID TO UPPER 20S ACROSS THE AREA...ESPECIALLY DRAINAGES AND LOW LYING AREAS. * IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE BUDS ON BLOSSOMING TREES AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ022-290030- /O.NEW.KGJT.WI.Y.0007.140428T1800Z-140429T0300Z/ ANIMAS RIVER BASIN- INCLUDING THE CITIES OF...DURANGO...BAYFIELD...IGNACIO 1027 AM MDT MON APR 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING WITH THE HIGHEST WINDS EXPECTED THIS AFTERNOON UNTIL NEAR SUNSET. * WINDS...25 TO 25 MPH WITH GUSTS NEAR 50 MPH THIS AFTERNOON. * VISIBILITY...MAY BE REDUCED TO A UNDER 5 MILES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006-007-011-020-290030- /O.CON.KGJT.FZ.A.0002.140429T0600Z-140429T1500Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE...GATEWAY...NUCLA 1027 AM MDT MON APR 28 2014 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * TIMING...THE COLDEST TEMPERATURES ARE EXPECTED BETWEEN 5 AM AND 7 AM MDT. * TEMPERATURE...TEMPERATURES MAY DROP INTO THE UPPER 20S ACROSS THE AREA...ESPECIALLY DRAINAGES AND LOW LYING AREAS. * IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE BUDS ON BLOSSOMING TREES AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
684 WWUS75 KGJT 282028 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 228 PM MDT MON APR 28 2014 COZ021-290430- /O.UPG.KGJT.FZ.A.0002.140429T0600Z-140429T1500Z/ /O.NEW.KGJT.FZ.W.0004.140429T0600Z-140429T1600Z/ /O.CON.KGJT.WI.Y.0007.000000T0000Z-140429T0300Z/ FOUR CORNERS/UPPER DOLORES RIVER- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS 228 PM MDT MON APR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL CONTINUE THROUGH SUNSET ACROSS SOUTHWEST COLORADO. TEMPERATURES BELOW FREEZING ARE POSSIBLE AFTER MIDNIGHT WITH THE COLDEST TEMPERATURES OCCURRING BETWEEN 5 AM AND 8 AM MDT. * WINDS...WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH...MAINLY ALONG AND EAST OF HIGHWAY 491. * VISIBILITY...MAY BE REDUCED TO UNDER 5 MILES IN BLOWING DUST. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S ACROSS THE AREA...ESPECIALLY DRAINAGES AND LOW LYING AREAS. * IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE BUDS ON BLOSSOMING TREES AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006-007-011-020-290430- /O.UPG.KGJT.FZ.A.0002.140429T0600Z-140429T1500Z/ /O.NEW.KGJT.FZ.W.0004.140429T0600Z-140429T1600Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE...GATEWAY...NUCLA 228 PM MDT MON APR 28 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...THE COLDEST TEMPERATURES ARE EXPECTED BETWEEN 5 AM AND 7 AM MDT. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE UPPER 20S ACROSS THE AREA...ESPECIALLY DRAINAGES AND LOW LYING AREAS. * IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE BUDS ON BLOSSOMING TREES AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ027-290430- /O.NEW.KGJT.FZ.W.0004.140429T0600Z-140429T1600Z/ ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 228 PM MDT MON APR 28 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY. * TIMING...TEMPERATURES WILL DIP BELOW THE FREEZING MARK AFTER MIDNIGHT WITH THE COLDEST READINGS BETWEEN 5AM AND 8AM MDT. * TEMPERATURE...LOWS IN THE UPPER 20S TO NEAR 30. * IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE BUDS ON BLOSSOMING TREES AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COZ022-290300- /O.CON.KGJT.WI.Y.0007.000000T0000Z-140429T0300Z/ ANIMAS RIVER BASIN- INCLUDING THE CITIES OF...DURANGO...BAYFIELD...IGNACIO 228 PM MDT MON APR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...STRONG WINDS WILL CONTINUE TO AFFECT THE AREA THROUGH SUNSET. * WINDS...25 TO 25 MPH WITH GUSTS NEAR 50 MPH THIS AFTERNOON. * VISIBILITY...MAY BE REDUCED TO A UNDER 5 MILES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
194 WWUS75 KGJT 290246 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 846 PM MDT MON APR 28 2014 COZ021-291100- /O.CAN.KGJT.WI.Y.0007.000000T0000Z-140429T0300Z/ /O.CON.KGJT.FZ.W.0004.140429T0600Z-140429T1600Z/ FOUR CORNERS/UPPER DOLORES RIVER- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS 846 PM MDT MON APR 28 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. * TIMING...TEMPERATURES BELOW FREEZING ARE POSSIBLE AFTER MIDNIGHT WITH THE COLDEST TEMPERATURES OCCURRING BETWEEN 5 AM AND 8 AM MDT. * TEMPERATURE...TEMPERATURES WILL DROP INTO THE MID TO UPPER 20S ACROSS THE AREA...ESPECIALLY DRAINAGES AND LOW LYING AREAS. * IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE BUDS ON BLOSSOMING TREES AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COZ022-290400- /O.CAN.KGJT.WI.Y.0007.000000T0000Z-140429T0300Z/ ANIMAS RIVER BASIN- INCLUDING THE CITIES OF...DURANGO...BAYFIELD...IGNACIO 846 PM MDT MON APR 28 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. PEAK WIND GUSTS EXCEEDING 45 MPH WAS OBSERVED DURING THE LATE AFTERNOON HOURS. THE GUSTY WINDS HAVE SUBSIDED A BIT AND THE WIND ADVISORY HAS BEEN CANCELLED. $$ COZ006-007-011-020-UTZ027-291100- /O.CON.KGJT.FZ.W.0004.140429T0600Z-140429T1600Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE...GATEWAY...NUCLA...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 846 PM MDT MON APR 28 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT TUESDAY... * TIMING...TEMPERATURES WILL DIP BELOW THE FREEZING MARK AFTER MIDNIGHT WITH THE COLDEST READINGS BETWEEN 5AM AND 8AM MDT. * TEMPERATURE...LOWS IN THE UPPER 20S TO NEAR 30. * IMPACTS...WIDESPREAD FROST WILL BE POSSIBLE AND MAY DAMAGE BUDS ON BLOSSOMING TREES AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 28, 8:47 AM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 28, 8:47 AM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
847 AM MDT MON APR 28 2014
.UPDATE...
ISSUED AT 847 AM MDT MON APR 28 2014
ANOTHER WAVE MOVING THROUGH THE NORTHWEST FLOW THIS MORNING IS
KEEPING SNOW GOING OVER THE CENTRAL MOUNTAINS...WITH IMPACTS
TO TRAVEL AT VAIL PASS. HAVE DECIDED TO PUSH THE WINTER HEADLINES
FARTHER IN TIME FOR THIS AREA WITH TRAVEL RESTRICTIONS STILL IN
PLACE. A COMBINATION OF WINDS AND SNOW SHOWERS WILL CONTINUE
TO CAUSE PROBLEMS THROUGH AT LEAST THIS MORNING ABOVE 9500 FEET
AND WILL RE-EVALUATE WEB CAMS AND ROADS BY NOON.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 430 AM MDT MON APR 28 2014
MOIST NORTHWEST FLOW CONTINUED ACROSS THE AREA OVERNIGHT AND WILL
PERSIST TODAY AS SATURDAY/S STORM LINGERS OVER THE CENTRAL
PLAINS. SNOW CONTINUED OVER NORTHEAST UTAH AND MOST WESTERN
COLORADO MOUNTAINS DUE TO OROGRAPHIC LIFT IN AN ENVIRONMENT WITH
RELATIVELY STEEP LAPSE RATES. WEB CAMS INDICATED SNOW AND BLOWING
SNOW OVER VAIL PASS EARLY THIS MORNING WHICH...GIVEN REGIME
DESCRIBED PREVIOUSLY...IS UNLIKELY TO END BEFORE SUNRISE.
THEREFORE...WILL CONTINUE WINTER STORM WARNING FOR THIS AREA AND
EXTEND THROUGH 9 AM.
WHILE SNOW WILL CONTINUE PERIODICALLY OVER COLORADO/S HIGHER
TERRAIN TODAY...MOST VALLEYS WILL MORE LIKELY REMAIN DRY WITH THE
EXCEPTION BEING THE HIGHER VALLEYS OF NORTHERN AND CENTRAL
COLORADO. BREEZY TO WINDY CONDITIONS WILL DEVELOP AGAIN LATE THIS
MORNING...CONTINUING INTO THE EARLY EVENING WITH DECENT GRADIENT
ALOFT AND AT THE SURFACE...ESPECIALLY SOUTH. KDRO EXPERIENCED
STRONG WINDS YESTERDAY AND SHOULD BE WINDY AGAIN TODAY WITH
SIMILAR ISOHYPSE AT 7H. FEEL WINDS WILL REMAIN A BIT BELOW
CRITERIA SO WILL HOLD OFF ISSUING WIND ADVISORY WITH THIS PACKAGE
BUT ENCOURAGE DAY SHIFT TO REASSESS WITH 12Z MODEL RUNS.
TEMPERATURES WILL BE COOL FOR THIS TIME OF YEAR...RUNNING AROUND
10 TO 15 DEGREES BELOW NORMAL.
THE FORECAST AREA WILL CONTINUE TO SIT BETWEEN A STRONG LOW
PRESSURE TROUGH OVER THE MID-SECTION OF THE CONUS...AND HIGH
PRESSURE BUILDING ALONG THE WEST COAST. THEREFORE A COOL AND
SOMEWHAT UNSETTLED NORTHWEST FLOW THIS EVENING WILL BECOME MORE
NORTHERLY ON TUESDAY. MOUNTAIN SHOWERS WILL DIMINISH THIS EVENING
AS A WEAK EMBEDDED WAVE SHIFTS TO THE SOUTHEAST AND DAYTIME
HEATING ENDS. ALSO DRIER AIR WILL BEGIN TO MOVE IN WITH BETTER
CLEARING EXPECTED...ESPECIALLY IN THE SOUTH AND WEST.
IN THIS COOLER AND DRIER AIR MASS...TEMPERATURES TONIGHT WILL
AGAIN FALL WELL BELOW NORMAL. IN FACT OVERNIGHT LOWS SHOULD DROP
A COUPLE DEGREES LOWER THAN THIS MORNING/S READINGS...POSSIBLY
DIPPING BELOW FREEZING IN THE LOWER WEST-CENTRAL AND SOUTHWEST CO
VALLEYS WHERE THE GROWING SEASON HAS ALREADY BEGUN. THEREFORE WILL
GO AHEAD AND PUT OUT A FREEZE WATCH FOR THE I-70 CORRIDOR FROM
SILT TO THE CO/UT BORDER...AND THE CENTRAL GUNNISON AND
UNCOMPAHGRE RIVER BASINS...THE PARADOX VALLEY...AND SOUTHWEST CO.
SOME OROGRAPHIC SHOWERS WILL PERSIST THROUGH TUESDAY IN THE
NORTHERN MOUNTAINS. FORECAST SOUNDINGS OVER NORTHWEST CO SHOW A
LAYER OF MOISTURE COINCIDING WITH THE FAVORED DENDRITIC
REGION. AND THIS LAYER WILL BE NEAR MOUNTAIN TOP LEVEL. TUESDAY
WILL REMAIN COOL...BUT A LITTLE MORE SUNSHINE ACROSS MUCH OF THE
AREA WILL RESULT IN A SLIGHT WARMING OVER TODAY.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 430 AM MDT MON APR 28 2014
A MOIST NORTH FLOW WILL PERSIST OVER THE AREA TUE NIGHT AND
WED...WITH ANOTHER WEAK WAVE SKIMMING FROM NORTH TO SOUTH ALONG
OUR EASTERN EDGE. THEREFORE SOME SHOWERS WILL REMAIN ALONG THE
DIVIDE THROUGH WEDNESDAY. OVERNIGHT LOW TEMPERATURES TUESDAY
NIGHT WILL WARM SLIGHTLY...WITH WEDNESDAY/S HIGHS CONTINUING THE
SLOW CREEP UPWARDS.
MOISTURE FINALLY DIMINISHES WEDNESDAY NIGHT AS THE NORTHERN PLAINS
LOW PRESSURE SYSTEM SLOWLY EASES EASTWARD. DRY NORTHWEST FLOW
SETTLES OVER THE AREA THROUGH THE REMAINDER OF THE WEEK. FLOW
VEERS TO THE WEST AS A TROUGH MOVES OVER THE PACIFIC NORTHWEST
THIS WEEKEND. AS MENTIONED IN PREVIOUS DISCUSSIONS TEMPERATURES
WILL CONTINUE TO MODERATE TO NEAR NORMAL BY FRIDAY THEN THE MORE
ZONAL FLOW ALLOWS TEMPERATURES TO RISE SEVERAL DEGREES ABOVE
NORMAL.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 430 AM MDT MON APR 28 2014
PERIODIC SNOW SHOWERS WILL CONTINUE OVER THE COLORADO MOUNTAINS
AND THE MOUNTAINS OF NORTHEAST UTAH THROUGH THE NEXT 24 HOURS
RESULTING IN MOUNTAIN OBSCURATION. AIRPORTS EAST OF A KCAG-KRIL-
30W KGUC LINE FACE A 30 TO 50 PERCENT CHANCE OF EXPERIENCING BRIEF
RAIN SHOWERS FROM 18Z TO 03Z RESULTING IN SHORT LIVED MVFR VSBY
AND CIGS. AIRPORTS ACROSS THE REMAINDER OF THE FORECAST AREA WILL
CONTINUE TO HAVE VFR CONDITIONS. STRONG NORTHWEST WINDS WILL
RESULT IN SIGNIFICANT TURBULENCE...ESPECIALLY TO THE LEA OF
MOUNTAIN PEAKS AND RIDGES FROM 15Z THROUGH 04Z/TUESDAY.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
COZ006-007-011-020-021.
WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ010.
UT...NONE.
&&
UPDATE...15
SHORT TERM...NL/EH
LONG TERM...EH/NL
AVIATION...NLHazardous weather outlook, Apr 28, 5:42 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 542 AM MDT MON APR 28 2014 COZ001>014-017>023-UTZ022>025-027>029-291145- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 542 AM MDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOW WILL CONTINUE OVER THE MOUNTAINS TODAY BRINGING ADDITIONAL ACCUMULATIONS FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS ON FAVORABLE NORTHWEST FACING SLOPES. BREEZY TO WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING AND WILL CONTINUE THROUGH THE AFTERNOON...ESPECIALLY ACROSS THE SOUTH. MOUNTAIN SNOW SHOWERS WILL DIMINISH THIS EVENING. BY LATE TONIGHT ANY LINGERING SNOW WILL MOSTLY BE LIMITED TO THE NORTHERN DIVIDE FROM THE VAIL VICINITY NORTHWARD. ALSO...OVERNIGHT LOW TEMPERATURES MAY DROP BELOW FREEZING IN THE LOWER VALLEYS OF WEST- CENTRAL AND SOUTHWEST COLORADO WHERE THE GROWING SEASON HAS BEGUN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR SNOW SHOWERS WILL PERSIST ALONG CONTINENTAL DIVIDE...FAVORING NORTH FACING SLOPES AND DRAINAGES IN THE VICINITY OF VAIL PASS AND NORTHWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NL/EH
In the hours before
Local storm report, Apr 28, 5:44 AM MDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
544 AM MDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY SNOW RED MOUNTAIN PASS 37.90N 107.70W
04/28/2014 E6.5 INCH OURAY CO CAIC
24 HOUR SNOWFALL
&&
EVENT NUMBER GJT1401070
DCLocal storm report, Apr 28, 5:45 AM MDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW SILVERTON 37.81N 107.66W
04/28/2014 E2.5 INCH SAN JUAN CO CAIC
24 HOUR SNOWFALL
&&
EVENT NUMBER GJT1401071
DCThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:30 AM MDT | Freeze Watch | GJT | Delta, Dolores, Garfield, Gunnison, Mesa, Montezuma and 2 more | 10 hr |
| Apr 28, 2:28 PM MDT | Freeze Warning | GJT | Delta, Dolores, Garfield, Gunnison, Mesa, Montezuma and 2 more | 18 hr |
Nearby
Wind Advisories in Colorado, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.